MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35551
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to use for an unspecified procedure, the transition of a micropuncture transitionless stiffened cannula access set's wire didn't "look right", per the customer.The device did not make patient contact.Another wire was used to complete the procedure and "all was fine".A photo was provided by the customer, showing discoloration along the wire.There have been no reported adverse effects to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, prior to use for an unspecified procedure, the transition of a micropuncture transitionless stiffened cannula access set's wire didn't "look right", per the customer.The device did not make patient contact.Another wire was used to complete the procedure and "all was fine".A photo was provided by the customer, showing discoloration along the wire.There have been no reported adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, a photo was provided.The photo shows that a portion of the wire guide is discolored.Cook concluded that the device was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no additional complaints associated with the complaint device lot.The product ifu states ¿supplied sterilized by ethylene oxide gas in peel-open packages.Do not use the product if there is doubt as to whether the product is sterile.¿ although the complaint device was determined to be manufactured out of specification, because there were no related non-conformances or additional complaints on the lot, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, cook concluded that there is no evidence that additional non-conforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing/quality control deficiency contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16241416
Report Number1820334-2023-00061
Device Sequence Number6606074
Product Code DYB
UDI-Device Identifier00827002355514
UDI-Public(01)00827002355514(17)250609(10)14778377
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberG35551
Device Catalogue NumberMPIS-502-10.0-SC-NT-U-SST
Device Lot Number14778377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown